Asymptotic stability for delayed logistic type equations. (English) Zbl 1145.34043

The author considers a general delayed logistic equation
\[ x'(t)= b(t)x(t)[1- L(x_t)], \]
where \(L: C(-r; 0;\mathbb{R})\to\mathbb{R}\) is a bounded linear operator, \(x_t(s)= x(t+ s)\) and \(b\) is a positive continuous function.
The global asymptotic stability of the positive equilibrium is proven under some condition on a negative feedback term without delay dominating the delayed effect.
In the last section the global stability of more general scalar delay differential equations is studied.


34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)
Full Text: DOI


[1] Gopalsamy, K., Stability and Oscillation in Delay Differential Equations of Population Dynamics (1992), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecht · Zbl 0752.34039
[2] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press London · Zbl 0777.34002
[3] Wright, E. M., A non-linear difference-differential equation, J. Reine Angew. Math., 194, 66-87 (1955) · Zbl 0064.34203
[4] Yorke, J. A., Asymptotic stability for one dimensional delay-differential equations, J. Differential Equations, 7, 189-202 (1970) · Zbl 0184.12401
[5] Yoneyama, T., The \(3 / 2\) stability theorem for one-dimensional delay-differential equation with unbounded delay, J. Math. Anal. Appl., 165, 133-143 (1992) · Zbl 0755.34074
[6] So, J. W.-H.; Yu, J. S., Global stability for a general population model with time delays, (Ruan, S.; etal., Differential Equations with Applications to Biology. Differential Equations with Applications to Biology, Fields Institute Communications, vol. 21 (1999), American Mathematical Society: American Mathematical Society Providence, R.I.), 447-457 · Zbl 0921.34068
[7] Faria, T.; Liz, E.; Oliveira, J. J.; Trofimchuk, S., On a generalized Yorke condition for scalar delayed population models, Discrete Contin. Dyn. Syst., 12, 3, 481-500 (2005) · Zbl 1074.34069
[8] Seifert, G., On a delay-differential equation for single specie population variations, Nonlinear Anal., 11, 1051-1059 (1987) · Zbl 0629.92019
[9] Kuang, Y.; Smith, H. L., Global stability for infinite delay Lotka-Volterra type systems, J. Differential Equations, 103, 221-246 (1993) · Zbl 0786.34077
[10] Györi, I., A new approach to the global stability problem in a delay Lotka-Volterra differential equation, Math. Comput. Modelling, 31, 9-28 (2000) · Zbl 1042.34571
[11] Faria, T.; Liz, E., Boundedness and asymptotic stability for delayed equations of logistic type, Proc. Roy. Soc. Edinburgh Sect. A, 133, 1057-1073 (2003) · Zbl 1056.34071
[12] Berezansky, L.; Braverman, E.; Idels, L., Delay differential logistic equations with harvesting, Math. Comput. Modelling, 40, 1509-1525 (2004)
[13] Gopalsamy, K.; Liu, P., Persistence and global stability in a population model, J. Math. Anal. Appl., 224, 59-80 (1998) · Zbl 0912.34040
[14] Huang, W., Global dynamics for a reaction-diffusion equation with time delay, J. Differential Equations, 143, 293-326 (1998) · Zbl 0905.35093
[15] Hadeler, K. P.; Bocharov, G., Where to put delays in population models, in particular in the neutral case, Can. Appl. Math. Q., 11, 159-174 (2003) · Zbl 1089.34065
[16] Cooke, K.; van den Driessche, P.; Zou, X., Interaction of maturation delay and nonlinear birth in population and epidemics models, J. Math. Biol., 39, 332-352 (1999) · Zbl 0945.92016
[17] Drasdo, D.; Höme, S., Individual-based approaches to birth and death in avascular tumors, Math. Comput. Modelling, 37, 1163-1175 (2003) · Zbl 1047.92023
[18] J. Dyson, R. Villella-Bressan, G.F. Webb, Asymptotic behavior of solutions to abstract logistic equations, Math. Biosci. (in press); J. Dyson, R. Villella-Bressan, G.F. Webb, Asymptotic behavior of solutions to abstract logistic equations, Math. Biosci. (in press) · Zbl 1114.92022
[19] Cooke, K. L.; Ferreira, J. M., Stability conditions for linear retarded functional differential equations, J. Math. Anal. Appl., 96, 480-504 (1983) · Zbl 0526.34057
[20] Hale, J. K.; Infante, E. F.; Tsen, F.-S. P., Stability in linear delay equations, J. Math. Anal. Appl., 105, 533-555 (1985) · Zbl 0569.34061
[21] Lenhart, S. M.; Travis, C. C., Global stability of a biological model with time delay, Proc. Amer. Math. Soc., 96, 75-78 (1986) · Zbl 0602.34044
[22] Miller, R. K., On Volterra’s population equation, SIAM J. Appl. Math., 14, 446-452 (1966) · Zbl 0161.31901
[23] Lenhart, S. M.; Travis, C. C., Stability of functional partial differential equations, J. Differential Equations, 58, 212-227 (1985) · Zbl 0534.34071
[24] Hale, J. K.; Verduyn Lunel, S. M., Introduction to Functional Differential Equations (1993), Springer-Verlag: Springer-Verlag New York · Zbl 0787.34002
[25] Györi, I.; Trofimchuk, S., Global attractivity in \(x^\prime(t) = - \delta x(t) + p f(x(t - \tau))\), Dynam. Systems Appl., 8, 197-210 (1999) · Zbl 0965.34064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.